Alert archive / Florida / Frost Advisories in 2013

Frost Advisory 2, NWS Miami, FL

March 26, 2013Collier County, Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this frost advisory at Mar 26, 2013, 8:55 PM EDT for Collier County, Hendry County, Palm Beach County, Florida. It took effect at Mar 27, 2013, 5:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2013, 8:55 PM EDT (00:55 UTC)
In effect from
Mar 27, 2013, 5:00 AM EDT
Expired
Mar 27, 2013, 7:57 AM EDT
In force
3 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WWUS72 KMFL 270055
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
855 PM EDT TUE MAR 26 2013

FLZ063-271300-
/O.UPG.KMFL.FZ.A.0004.130327T0800Z-130327T1200Z/
/O.NEW.KMFL.FZ.W.0004.130327T0900Z-130327T1300Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
855 PM EDT TUE MAR 26 2013

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...A FEW OF THE TYPICALLY COOLER LOCATIONS WILL DROP
  JUST BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING
  ACROSS PORTIONS OF GLADES COUNTY.

* IMPACTS...AREAS TO WIDESPREAD FROST WILL OCCUR ACROSS PORTIONS
  OF GLADES COUNTY...WHICH COULD IMPACT SENSITIVE VEGETATION AND
  CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ066-067-070-271300-
/O.NEW.KMFL.FR.Y.0002.130327T0900Z-130327T1300Z/
HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...PAHOKEE...SOUTH BAY...
BELLE GLADE...WELLINGTON...IMMOKALEE
855 PM EDT TUE MAR 26 2013

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE MID TO UPPER 30S
  LATE TONIGHT INTO EARLY WEDNESDAY MORNING ACROSS
  HENDRY...INTERIOR PORTIONS OF COLLIER COUNTY...AND WESTERN
  INTERIOR SECTIONS PALM BEACH COUNTY. 

* IMPACTS...AREAS OF FROST WILL OCCUR ACROSS PORTIONS OF HENDRY
  COUNTY...INTERIOR COLLIER COUNTY...AND WESTERN INTERIOR SECTIONS
  OF PALM BEACH COUNTY...WHICH COULD IMPACT SENSITIVE VEGETATION
  AND CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAXTER/CARACOZZA
1 follow-up statement
601 
WWUS72 KMFL 271157
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
757 AM EDT WED MAR 27 2013

FLZ063-271300-
/O.CAN.KMFL.FZ.W.0004.000000T0000Z-130327T1300Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
757 AM EDT WED MAR 27 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 


$$

FLZ066-067-070-271300-
/O.CAN.KMFL.FR.Y.0002.000000T0000Z-130327T1300Z/
HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...CLEWISTON...PAHOKEE...SOUTH BAY...
BELLE GLADE...WELLINGTON...IMMOKALEE
757 AM EDT WED MAR 27 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Mar 26, 7:26 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 26, 7:26 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
726 PM EDT TUE MAR 26 2013

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. WINDS
WILL REMAIN OUT OF THE NORTHWEST TONIGHT, HOWEVER THEY WILL
DIMINISH TO AROUND 10 KNOTS DURING THE OVERNIGHT HOURS. WINDS WILL
INCREASE SLIGHTLY BY THE MIDDLE OF WEDNESDAY MORNING OUT OF THE
NORTH NORTHWEST AS HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER
ACROSS SOUTH FLORIDA.

&&

.PREV DISCUSSION... /ISSUED 234 PM EDT TUE MAR 26 2013/

SHORT TERM (TONIGHT-WEDNESDAY NIGHT)...
COLD AIR ADVECTION...PLENTY OF DRY AIR AND SUBSIDENCE WILL KEEP THE
TEMPERATURES WELL BELOW NORMAL THROUGH THE MID-WEEK PERIOD. THE
LATEST MODEL GUIDANCE TODAY IS SLIGHTLY COOLER THAN THE PREVIOUS FEW
PACKAGES AND CONTINUES TO INDICATE THE COOLEST NIGHT OF THE PERIOD
TONIGHT THROUGH DAYBREAK WEDNESDAY MORNING. OVERNIGHT LOWS ARE
FORECAST TO RANGE FROM 33 DEGREES IN NORTHERN GLADES COUNTY TO THE
MID TO UPPER 40S FARTHER EAST AND SOUTHEAST OVER THE EAST COAST
METRO AND COASTAL LOCATIONS. AS TYPICALLY OBSERVED DURING THESE
PERIODS...A FEW ISOLATED COOL SPOTS IN GLADES COULD BRIEFLY REACH
THE FREEZING MARK BY DAYBREAK WEDNESDAY MORNING. AS A RESULT...A
FREEZE WATCH HAS BEEN ISSUED FOR GLADES COUNTY TONIGHT FROM AROUND 4
AM THROUGH 8 AM. FROST WILL BE ANOTHER CONCERN THROUGH THE OVERNIGHT
HOURS ACROSS PORTIONS OF THE INTERIOR...ESPECIALLY FROM HENDRY AND
INLAND PALM BEACH TO COLLIER COUNTIES.

AFTER THE COOL START ON WEDNESDAY...TEMPERATURES SHOULD QUICKLY
CLIMB BACK INTO THE 60S AROUND NOON...THEN PEAK AROUND 70 DEGREES
THROUGH THE AFTERNOON HOURS. WINDS ARE FORECAST TO BE MUCH LIGHTER
THAN TODAY. ALTHOUGH ANOTHER COOL NIGHT IS ANTICIPATED WEDNESDAY
NIGHT INTO THURSDAY...OVERNIGHT LOWS ARE EXPECTED TO BE SLIGHTLY
WARMER THAN TONIGHT WITH RANGES FROM THE MID TO UPPER 30S IN GLADES
TO THE LOWER 50S FARTHER EAST AND SOUTHEAST OVER THE METRO AND
COASTAL LOCATIONS.

LONG TERM (THURSDAY-TUESDAY)...
PLEASANT CONDITIONS ALONG WITH A GRADUAL WARMING TREND IS
ANTICIPATED THROUGH THE WEEKEND AS HIGH PRESSURE CONTINUES TO BUILD
EAST AND THE LOW-LEVEL FLOW VEERS TOWARD THE NORTHEAST. THE LATEST
GUIDANCE INDICATES TEMPERATURES STEADILY CLIMBING BACK TO AROUND
NORMAL BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK WITH
MOSTLY DRY CONDITIONS PERSISTING.

MARINE...
HIGH PRESSURE WILL BUILD EAST OVER THE REGION THROUGH THE REMAINDER
OF THE WEEK NORTH OF THE AREA. WINDS AND SEAS WILL BEGIN TO SUBSIDE
THURSDAY INTO THE WEEKEND BACK TO AROUND NORMAL.

FIRE WEATHER...
RELATIVE HUMIDITY VALUES THIS AFTERNOON RANGED FROM 20 PERCENT
ACROSS THE EAST TO AROUND 40 PERCENT NEAR NAPLES. NORTHWEST WINDS
15-20 MPH WILL CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING
TO AROUND 5-10 MPH TONIGHT. HIGH PRESSURE WILL SLOWLY MOVE EAST
FROM TEXAS ALONG THE NORTHERN GULF COAST...SO NORTH TO NORTHWEST
WINDS AROUND 10 MPH CAN BE EXPECTED ON WEDNESDAY. DRY CONDITIONS
WILL PREVAIL ONCE AGAIN...WITH MINIMUM RELATIVE HUMIDITY VALUES
RANGING FROM 20 TO 30 PERCENT ACROSS THE REGION. ERC VALUES WILL
BE THE DECIDING FACTOR FOR A RED FLAG WARNING...AND AT LEAST
BROWARD COUNTY WILL LIKELY NEED A WARNING ONCE AGAIN WEDNESDAY
AFTERNOON.

FOG IS NOT ANTICIPATED DUE TO THE DRY CONDITIONS. HOWEVER...FROST
IS POSSIBLE ACROSS GLADES...HENDRY...INLAND COLLIER AND WESTERN
INTERIOR PORTIONS OF PALM BEACH COUNTY TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  44  69  48  73 / 0 0 0 0
FORT LAUDERDALE  47  70  53  75 / 0 0 0 0
MIAMI            47  69  52  75 / 0 0 0 0
NAPLES           42  67  45  72 / 0 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     FREEZE WATCH FROM 4 AM EDT WEDNESDAY THROUGH WEDNESDAY MORNING
     FOR GLADES.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Mar 26, 4:21 AM EDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
421 AM EDT TUE MAR 26 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
262330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
421 AM EDT TUE MAR 26 2013

...HAZARDOUS MARINE CONDITIONS GULF AND ATLANTIC WATERS...
...UNSEASONABLY COLD TEMPERATURES EXPECTED TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG THE
GULF COAST BEACHES.

TEMPERATURES: THE COMBINATION OF COOL AIR ENTERING THE REGION FROM
THE NORTH AND LIGHT NORTHWEST WINDS WILL RESULT IN WIND CHILLS
REACHING NEAR 35 DEGREES OR JUST UNDER IN THE NORTHWEST INTERIOR
SECTIONS AND IN GENERAL FROM NEAR 35 TO 40 DEGREES ACROSS THE
NAPLES METRO AREA AND THE UPPER THIRTIES TO LOWER FORTIES ACROSS
THE EAST COAST METRO AREAS.

WAVES: MODERATE TO STRONG NORTHWEST WINDS AND SEAS ABOVE ADVISORY
LEVELS ARE EXPECTED TO CONTINUE TODAY ACROSS THE ATLANTIC AND GULF
WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLDER AIR WILL BE IN PLACE ACROSS SOUTH FLORIDA FOR MUCH OF THE
UPCOMING WEEK, WITH COOLER TEMPERATURES EXPECTED EARLY THURSDAY
MORNING WITH WIND CHILLS IN THE NORTHWEST INTERIOR NEAR 40 DEGREES
OR UNDER AND THE NAPLES METRO AREA IN THE LOW FORTIES AND THE
UPPER FORTIES TO NEAR 50 FOR THE EAST COAST METRO AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:55 PM EDTFreeze WarningMFLGlades11 hr

Nearby

Frost Advisories in Florida, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.